MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT PS CEM FEM PS CEM LEFT SZ 3.5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. TRULIANT PS CEM FEM PS CEM LEFT SZ 3.5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number TRULIANT PS CEM FEM PS CEM LEFT SZ 3.5
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: 3.5 13mm psc insert.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, patient complained of startup pain.The male patient was brought back for left knee revision.The insert was removed.The tibia was checked and found to be well fixed, femur checked and was loose.The patient received a size 3 left cc femur, 15x120 stem, 17mm insert.Patient was last known to be in stable condition following the event.The device will be returned.
 
Additional Manufacturer Narrative
Section d10: concomitant medical products: truliant tib imp psc insert sz 3.5, 13mm (cat# 02-022-44-3513 / serial# (b)(6)); truliant tib fit tray cem sz 3.5f / 2.5t (cat# 02-022-45-3525 / serial# (b)(6)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
(h3) the revision reported was likely the result of an insufficient bond between the femoral component and the bone, which led to aseptic (non-infected) femoral loosening.However, this cannot be confirmed as the devices were not available for evaluation and x-rays were not provided.The most probable root cause associated with the reported event of "loosening ¿ femoral¿ is associated with weakened integration of the femoral component at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.

Brand Name
TRULIANT PS CEM FEM PS CEM LEFT SZ 3.5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key12689363
Report Number1038671-2021-00553
Device Sequence Number17267765
Product Code JWH
UDI-Device Identifier10885862314444
UDI-Public10885862314444
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170240
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRULIANT PS CEM FEM PS CEM LEFT SZ 3.5
Device Catalogue Number02-020-11-0235
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2021
Supplement Date Received by Manufacturer01/03/2022
02/02/2022
Initial Report FDA Received Date10/25/2021
Supplement Report FDA Received Date01/11/2022
02/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale